MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number C20025
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.
 
Event or Problem Description
It was reported that a t-connector ruptured during contrast administration while connected to a patient during a ct scan.The tubing set ruptured in the center of the tubing creating some blood loss.The rupture was approximately 1.5cm long.They were administering omnipaque 350, highest pressure recorded: 270psi , highest flow rate recorded: 5.05ml/sec.There was no harm.
 
Event or Problem Description
It was reported that a t-connector ruptured during contrast administration while connected to a patient during a ct scan.The tubing set ruptured in the center of the tubing creating some blood loss.The rupture was approximately 1.5cm long.They were administering omnipaque 350, highest pressure recorded; 270/psi, highest flow rate recorded; 5.05ml/sec.There was no patient harm reported.
 
Additional Manufacturer Narrative
The customer¿s report of a t-connector rupture during contrast administration was confirmed.Visual inspection noted the set had ruptured tubing.The rupture was five inches above the set¿s male luer and was approximately 0.5150 inches long.The set was also visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No other abnormalities were observed on the set during visual inspection.Due to the damage to the tubing, no functional testing was performed.The root cause of the ruptured tubing was determined to be an excessive amount of pressure, reported as 270psi by the customer, being applied to the non-pressure rated set.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8615671
Report Number9616066-2019-01382
Device Sequence Number2074630
Product Code FPA
UDI-Device Identifier10885403235504
UDI-Public10885403235504
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC20025
Device Catalogue NumberC20025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight127